AHA Coding Clinic® for ICD-9 - 2010 Issue 1; Ask the Editor
Systemic Inflammatory Response Syndrome (SIRS) Due to Medication
The patient was admitted with a three-day history of fever. Upon admission the patient had tachycardia, tachypnea and low white blood count. The provider documented that clinically the patient fulfilled the criteria for systemic inflammatory response syndrome (SIRS). A complete sepsis workup was carried out to identify the source of infection. Blood and cerebrospinal fluid cultures were negative. Urinalysis and chest x-rays were completely normal. Based on the lab findings, the provider indicated that the patient did not have an acute infectious process and had developed systemic inflammatory response syndrome (SIRS) secondary to Zyprexa. The patient's Zyprexa was held and his vital signs returned to normal. What is the appropriate code assignment for SIRS secondary to a possible drug reaction? ...
To read the full article, sign in and subscribe to AHA Coding Clinic® for ICD-10-CM and ICD-10-PCS .
Thank you for choosing Find-A-Code, please Sign In to remove ads.